Alert archive / Pennsylvania / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 1, 2022, 9:21 PM EDT for Bradford County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2022, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 2, 2022, 1:46 AM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
267
WGUS51 KBGM 020121
FFWBGM
PAC015-020430-
/O.NEW.KBGM.FF.W.0002.220702T0121Z-220702T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
921 PM EDT Fri Jul 1 2022
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southern Bradford County in northeastern Pennsylvania...
* Until 1230 AM EDT.
* At 921 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain has already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Canton, Wyalusing, New Albany, Overton, Franklindale, Monroeton,
South Branch, Le Roy, Sugar Run, Grover, West Franklin, Wilmot,
Hollenback, Monroe, Alba, Evergreen, Liberty Corners, Durell, West
Le Roy and Terrytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4175 7689 4172 7627 4170 7616 4165 7619
4164 7620 4154 7623 4154 7624 4160 7687
FLASH FLOOD...RADAR INDICATED
$$
Kistner2 follow-up statements
852
WGUS51 KBGM 020328
FFWBGM
PAC015-020600-
/O.EXT.KBGM.FF.W.0002.000000T0000Z-220702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
1128 PM EDT Fri Jul 1 2022
The National Weather Service in Binghamton has extended the
* Flash Flood Warning for...
Southern Bradford County in northeastern Pennsylvania...
* Until 200 AM EDT.
* At 1128 PM EDT, Doppler radar indicated another cluster of
thunderstorms producing heavy rain moving across the warned area.
Between 2 and 3 inches of rain has already fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Canton, Wyalusing, New Albany, Overton, Franklindale, Monroeton,
South Branch, Le Roy, Sugar Run, Grover, West Franklin, Wilmot,
Hollenback, Monroe, Alba, Evergreen, Liberty Corners, Durell, West
Le Roy and Terrytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4175 7689 4172 7627 4170 7616 4165 7619
4164 7620 4154 7623 4154 7624 4160 7687
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kistner413
WGUS71 KBGM 020546
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
146 AM EDT Sat Jul 2 2022
PAC015-020556-
/O.CAN.KBGM.FF.W.0002.000000T0000Z-220702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
146 AM EDT Sat Jul 2 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN BRADFORD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4175 7689 4172 7627 4170 7616 4165 7619
4164 7620 4154 7623 4154 7624 4160 7687
$$
BJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:40 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 1, 7:40 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 740 PM EDT Fri Jul 1 2022 .SYNOPSIS... A few isolated showers and thunderstorms are possible later this afternoon and tonight. Convection will affect most of the area into Saturday morning, and there will be another shot at stronger thunderstorms in Northeast PA and the western Catskills Saturday. Conditions dry out Saturday night into the rest of the weekend. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 6 PM Update... Increased PoPs across parts of NE PA and into Sullivan County NY this evening as a few thunderstorms will be pushing through the area over the next 1 to 2 hours. No other changes area needed at this time. 335 PM update... Main concerns in the near term are focused on the showers expected tonight and the potential for a few thunderstorms this evening through the overnight, and again early Saturday afternoon. Weak cyclonic synoptic pattern is the setup across the Northeast/mid Atlantic region this afternoon with two embedded short waves starting to phase together. The southern wave is tapping into several thousand J/kg of SB CAPE from WV into southeast PA with a corridor of strong to severe thunderstorms tracking slowly to the east. The northern branch wave has more deep layer shear associated with it, but a minimal amount of instability, so the line of convection from southern MI into southern Ontario is narrow and much weaker. Ahead of this line of storms is some weak convective rain showers...which should spread into central NY before 7 PM. There is also the potential for a few stray showers or storms to pulse up across ne PA and into the southern tier or wrn Catskills of NY during this time. A wedge of drier air aloft and weak mid level lapse rates should keep most of the convection relatively suppressed. The main time period of showers and weak storms will be between 11 PM to 5 AM when the southern wave gets drawn north and the primary upper short wave/500mb vort max passes through the region. The main threats with any storm that does form will be gusty winds and heavy downpours, but the environment should be quite marginal given the time of day and the fact that the wave is very broad with weak upper level support. The surface front is currently hanging back across the northern Ohio Valley and southeastern Great Lakes and is expected to move to the east tonight into Saturday morning. The air behind the front will be slightly cooler and drier...and the location of the front will be important in determining where the early Saturday afternoon convection initiates. At this time the front looks to be farther to the east than previously thought...stretching from eastern NY into central PA around mid morning Saturday. As the front moves east into the afternoon there should be some convection initiating around the Poconos and then quickly moving east out of the area. There is a low chance that some of the storms could become strong to severe in this area. Later in the day Saturday conditions will clear out significantly as the drier air moves in. Temperatures on Sat will warm into the upper 70s and lower 80s...and then drop down into the 50s with quiet weather as high pressure starts to build in from the west. && .SHORT TERM /SUNDAY THROUGH MONDAY/... 240 PM Update... The short term is looking quiet weather wise with the axis of an upper level trough moving through Saturday night into Sunday. A surface high building in keeps the region dry Saturday night through Monday. With dry air in place there will be a large spread in the high and low temperatures with near average highs in the upper 70s and low 80s and seasonably cool lows in the low to mid 50s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 240 PM Update... The long term is a little more complicated to decipher what will happen. What is certain is that a strong ridge of high pressure will build into the central US with a trough setting up over New England. A ring of fire set up is likely with this pattern and if we get under the jet stream, then mid to late next week will be warm and humid with frequent chances of thunderstorms. Then of course being north we will be seeing similar weather as to what we have been seeing with cool and dry, then south will be hot and humid and mostly dry. As of now, looking at the ensemble means, we will be very close to the ring of fire so at least a chance of precipitation was included region wide at least in the afternoons. The GEFS has trended towards a stronger ridge in the central US and has pushed the edge of the ridge farther to the NE which does give us a better chance of storms later in the week but will have to watch if the trend continues. Temperatures were kept with the NBM mean for now though there is a decent amount of spread between the 25% and 75% for temperatures and from Tuesday onward. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A cold front will push through the region tonight. Restrictions can be expected in showers and thunderstorms overnight, especially across Central NY. Amendments will likely be needed at times through the overnight hours, and this will depend on exact timing of showers and thunderstorms. Most of the rain showers will come to an end near 12Z on Saturday. Conditions improve to VFR and winds begin to gust 10 to 15 kt after 15Z. Outlook... Saturday Night through Wednesday...Mainly VFR but afternoon/evening showers and storms cannot be ruled out. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT/MPK SHORT TERM...AJG LONG TERM...AJG/BJG AVIATION...BJT/MPK
Hazardous weather outlook, Jul 1, 3:37 PM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 337 PM EDT Fri Jul 1 2022 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-021945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford- 337 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon and evening, and a few may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ057-062-PAZ039-040-043-044-047-048-072-021945- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 337 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon and evening, and a few may produce localized strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another brief round of strong to severe thunderstorms will be possible across portions of the Mid-Atlantic on Saturday. Localized damaging wind gusts would be the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 1, 6:31 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
631 PM EDT Fri Jul 1 2022
NYZ062-PAZ040-072-012300-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-
631 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of west central
Sullivan and east central Wayne Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rutledgedale, or near Honesdale, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honesdale, Bethel, Damascus, Callicoon, Cochecton, Fremont,
Jeffersonville, White Lake, Rutledgedale and Hankins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 7521 4162 7528 4191 7502 4192 7501
4168 7476
TIME...MOT...LOC 2230Z 231DEG 28KT 4165 7516
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BTLSpecial weather statement, Jul 1, 7:49 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
749 PM EDT Fri Jul 1 2022
NYZ045-046-020015-
Otsego NY-Chenango NY-
749 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of northwestern Otsego
and northeastern Chenango Counties through 815 PM EDT...
At 749 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 11 miles northeast of Norwich, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hartwick, Edmeston, Sherburne, Pittsfield, Burlington, New Lisbon,
New Berlin, Columbus, Morris and Laurens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4252 7499 4254 7549 4266 7553 4275 7533
4274 7530 4277 7528 4285 7510
TIME...MOT...LOC 2349Z 255DEG 25KT 4264 7536
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTLSpecial weather statement, Jul 1, 8:18 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
818 PM EDT Fri Jul 1 2022
PAZ038-020045-
Bradford PA-
818 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southwestern
Bradford County through 845 PM EDT...
At 817 PM EDT, Doppler radar was tracking a strong thunderstorm over
Canton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, Troy, Alba, Le Roy, Grover, West Le Roy and Minnequa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 7678 4162 7659 4158 7677 4160 7687
4176 7690
TIME...MOT...LOC 0017Z 242DEG 15KT 4166 7687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BTLSpecial weather statement, Jul 1, 8:44 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
844 PM EDT Fri Jul 1 2022
PAZ038-020115-
Bradford PA-
844 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southwestern
Bradford County through 915 PM EDT...
At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near
Le Roy, or 8 miles east of Canton, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, West Franklin, Monroe, New Albany, Overton, Franklindale, Le
Roy, Grover, Monroeton and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4174 7643 4156 7643 4158 7674 4160 7688
4164 7689 4167 7688
TIME...MOT...LOC 0043Z 263DEG 15KT 4162 7669
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KistnerLocal storm report, Jul 1, 9:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
913 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 ENE WHITNEY POINT 42.34N 75.92W
07/01/2022 BROOME NY 911 CALL CENTER
TREES AND WIRES DOWN ON ROUTE 206 BETWEEN
WHITNEY POINT AND TRIANGLE.
&&
BJGLocal storm report, Jul 1, 9:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
921 PM EDT FRI JUL 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 2 SSE WHITNEY POINT 42.31N 75.95W
07/01/2022 BROOME NY 911 CALL CENTER
TREE DOWN ON A HOUSE ON HYDE STREET.
&&
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:18 PM EDT | Special Weather Statement | BGM | Bradford | 27 min |
| Jul 1, 8:44 PM EDT | Special Weather Statement | BGM | Bradford | 31 min |
| Jul 1, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 57 min |
| Jul 1, 9:27 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 48 min |
| Jul 1, 9:37 PM EDT | Special Weather Statement | BGM | Bradford | 23 min |
| Jul 1, 9:40 PM EDT | Special Weather Statement | BGM | Susquehanna | 35 min |
| Jul 1, 9:49 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jul 1, 10:05 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 12 min |
| Jul 2, 1:03 AM EDT | Special Weather Statement | BGM | Luzerne | 27 min |
| Jul 2, 12:58 PM EDT | Special Weather Statement | BGM | Susquehanna | 47 min |
| Jul 2, 6:19 PM EDT | Special Weather Statement | BGM | Wyoming | 26 min |
| Jul 2, 6:46 PM EDT | Special Weather Statement | BGM | Lackawanna | 29 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.